MAUDE Adverse Event Report: CORPAK MEDSYSTEMS CORFLO NG TUBE (ULTRA LITE NG SMALL BOWEL FEEDING TUBE); ENTERAL FEEDING TUBE

CORPAK MEDSYSTEMS CORFLO NG TUBE (ULTRA LITE NG SMALL BOWEL FEEDING TUBE); ENTERAL FEEDING TUBE
Catalog Number 20-9551
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bowel Perforation (2668)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No sample was returned for investigation.It is unknown how a feeding tube may have caused or contributed to the reported event.Device not returned to manufacturer.
 
Event or Problem Description
The date of the event is unknown.The tube was placed blindly with some resistance but not much during placement.The next day, there was a little resistance when they were flushing the tube with water, but it did not affect the feeding.The third day, they found the tube had punctured the small intestinal wall.This was found under the endoscope before an operation.

Brand Name
CORFLO NG TUBE (ULTRA LITE NG SMALL BOWEL FEEDING TUBE)
Common Device Name
ENTERAL FEEDING TUBE
Manufacturer (Section D)
CORPAK MEDSYSTEMS
1001 asbury drive
buffalo grove IL 60089
MDR Report Key6243663
Report Number3009124963-2016-00031
Device Sequence Number13540531
Product Code KNT
UDI-Device Identifier10815149023561
UDI-Public10815149023561
Combination Product (Y/N)N
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/31/2018
Device Catalogue Number20-9551
Device Lot Number66106
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2016
Initial Report FDA Received Date01/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient Weight70